Alert archive / Maryland / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 20, 2013Kent County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 20, 2013, 9:44 PM EDT for Kent County, Maryland. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2013, 9:44 PM EDT (01:44 UTC)
Expired
Jul 20, 2013, 10:45 PM EDT
In force
61 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, MD

The radar

The Dover AFB radar (KDOX), 69 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 10:22 PM EDTTSTM WND DMGStill Pond, MDTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WWUS81 KPHI 210144
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
944 PM EDT SAT JUL 20 2013

DEZ001-002-MDZ008-012-210245-
CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-
944 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENT...NORTHWESTERN
KENT...SOUTHEASTERN CECIL AND SOUTHERN NEW CASTLE COUNTIES...

AT 942 PM EDT...A STRONG THUNDERSTORM WAS NEAR BETTERTON...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. 

THIS STORM WILL BE NEAR KENNEDYVILLE AROUND 950 PM...
GALENA AROUND 1000 PM...
SASSAFRAS AROUND 1010 PM...
TOWNSEND AROUND 1020 PM...
CHAMBERSVILLE AROUND 1030 PM...
PORT PENN AROUND 1040 PM.

LAT...LON 3938 7611 3938 7606 3944 7600 3946 7601
      3952 7555 3947 7558 3942 7553 3936 7549
      3928 7547 3925 7583 3926 7587 3925 7588
      3925 7598 3923 7603 3921 7618 3932 7620

$$

FORECASTER: HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 20, 7:46 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 20, 7:46 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 PM EDT SAT JUL 20 2013

.SYNOPSIS...
A WEAK COLD FRONT THIS EVENING EXTENDED FROM NEAR BOSTON TO NEAR
NEW YORK CITY...SOMERVILLE AND ALLENTOWN SOUTHWESTWARD INTO WEST
VIRGINIA. THIS FRONT WILL STALL ACROSS TH DELMARVA SUNDAY AND MONDAY
BEFORE LIFTING TO OUR NORTH ON TUESDAY. ANOTHER COLD FRONT IS
ANTICIPATED TO APPROACH FROM THE NORTHWEST ON WEDNESDAY AND IT
SHOULD ARRIVE ON WEDNESDAY NIGHT. THE FRONT MAY STALL OFF THE
COAST FOR THURSDAY, FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BOUNDARY AT 730 PM VCNTY KABE-KSMQ EVOLVING FROM SUSSEX COUNTY NJ
AND KMPO SHOWERS AND TSTMS EARLIER THIS AFTN AND IS THE FOCUS
THROUGH 9 PM FOR SHOWERS AND TSTMS. A FEW GUSTS AROUND 30 KT SO
FAR INCLUDING KMPO...KABE AND BRICK NJ.

NO IMMINENT PLANS FOR A WATCH. TSTMS STRUGGLING BEHIND PRIMARY
SFC TROUGH AXISED NYC-KBWI AT 6 PM AND THERE MAY BE SOME MID LVL
NVA.

TSTMS MAY GROW IN A PRIMARY ROUND AROUND 04Z NEAR THE PA/MD BORDER
BUT WAITING TO SEE DEVELOPMENT BEFORE FCSTG A DECENT SIZED
COMPLEX OF STORMS THROUGH KILG-KPHL.

BEST BULK SHEAR ABV 30 KT N OF RTE 80 THIS EVENING WHILE GREATEST
INSTABILITY DELMARVA.

AS THE FRONT SAGS SOUTH DURING THE OVERNIGHT HOURS...CONDITIONS
WILL GRADUALLY IMPROVE COMPARED TO PREVIOUS NIGHTS, WITH LOWS
DROPPING INTO THE MID 60S IN THE SOUTHERN POCONOS AND NORTHWEST NJ
LATE TONIGHT. FURTHER SOUTH...LOWS TEMPERATURES IN THE MID TO
UPPER 70S ARE EXPECTED...SO RELIEF MAY NOT BE AS NOTICEABLE. A
BLEND OF MET/MAV MOS GUIDANCE WAS USED TO POPULATE THE GRIDS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE COLD FRONT SAGS THROUGH A GOOD PART OF DELAWARE BY SUNDAY
MORNING...THEN BECOMES NEARLY STATIONARY BEFORE WASHING OUT SOUTH
OF THE AREA. THE PROXIMITY OF THIS BOUNDARY...PLUS SLIGHTLY COOLER
AIR ALOFT...WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS
THROUGH A GOOD PORTION OF THE CWA ON SUNDAY, ALTHOUGH THE GREATEST
THREAT MAY BE SOUTH OF THE I-95 CORRIDOR. AN ISOLATED STRONG
THUNDERSTORM IS NOT OUT OF THE QUESTION. WHILE ACTUAL AIR
TEMPERATURES WILL BE SLIGHTLY COOLER WITH MAX TEMPS IN THE LOW 80S
IN THE FAR NORTH AND UPPER 80S SOUTH, LOWER DEW POINT TEMPERATURES
(GENERALLY IN THE 60S FROM PHL NORTH) WILL TRANSLATE TO SLIGHTLY
LOWER HUMIDITIES TOO. THE ONLY EXCEPTION MAY BE THE DELMARVA SOUTH
OF THE CD CANAL WHERE DEW POINT TEMPERATURES COULD HOVER IN THE LOW
70S MUCH OF THE DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE PERIOD FROM SUNDAY NIGHT THROUGH SATURDAY WILL FEATURE A LONG
WAVE TROUGH OVER THE EASTERN STATES AND A RIDGE OVER THE WEST.
TEMPERATURES ARE FORECAST TO RETURN NEAR NORMAL WITH HIGHS MAINLY
IN THE 80S AND OVERNIGHT LOWS MOSTLY IN THE 60S AND LOWER 70S.

THE WEAKENING FRONTAL BOUNDARY IS EXPECTED TO BE ACROSS OUR
SOUTHERN COUNTIES ON SUNDAY EVENING AND IT MAY SINK SOUTHWARD A
BIT ON SUNDAY NIGHT. AS A RESULT, WE WILL KEEP A LOW OR SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS OUR SOUTHERN COUNTIES
WHILE OUR NORTHERN COUNTIES SHOULD REMAIN RAIN-FREE AS HIGH
PRESSURE BUILDS ACROSS NORTHERN NEW ENGLAND.

THE MID LEVEL FLOW IS EXPECTED TO BACK TOWARD THE SOUTHWEST ON
MONDAY IN RESPONSE TO A SHORT WAVE DRIFTING ACROSS THE OHIO RIVER
VALLEY AND VICINITY. AS A RESULT, THE PRECIPITATION ASSOCIATED
WITH THE FRONTAL BOUNDARY SHOULD BE DRAWN BACK UP INTO OUR REGION.
WE WILL INDICATE AN INCREASING CLOUD COVER AND CHANCE OF SHOWERS
AND THUNDERSTORMS FROM SOUTH TO NORTH. PRECIPITABLE WATER VALUES
ARE FORECAST TO BE NEAR OR IN EXCESS OF 2 INCHES, ESPECIALLY
ACROSS OUR SOUTHERN COUNTIES, SO LOCALLY HEAVY RAINFALL IS
POSSIBLE.

THE MID LEVEL SHORT WAVE IS FORECAST TO PASS OVER OUR REGION
AROUND TUESDAY NIGHT. AS THE FEATURE APPROACHES ON TUESDAY IT IS
EXPECTED TO PULL THE SURFACE BOUNDARY TO THE NORTH AND THROUGH OUR
FORECAST AREA. UNSETTLED CONDITIONS WILL LIKELY CONTINUE WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS FOR MONDAY NIGHT, TUESDAY AND
TUESDAY NIGHT.

ADDITIONAL IMPULSES IN THE MID LEVEL FLOW ALONG WITH ANOTHER
SURFACE FRONT FROM THE NORTHWEST WILL KEEP A CHANCE OF SHOWERS AND
THUNDERSTORMS IN OUR FORECAST FOR WEDNESDAY AND THURSDAY. A MID
LEVEL SHORT WAVE IS ANTICIPATED TO PASS OVERHEAD ON THURSDAY NIGHT
AND WE ARE EXPECTING THE POTENTIAL FOR PRECIPITATION TO DECREASE
IN ITS WAKE FOR FRIDAY AND SATURDAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...39 KT GUSTY TSTMS WITH BRIEF IFR CONDS ALONG THE
OUTFLOWS-WEAK CDFNT VCNTY KXLL-KJFK. THOSE SHOULD SEND MORE
OUTFLOWS SOUTHWARD AND WEAKEN WHILE NEW STORMS MAY DEVELOP IN
THE LARGER INSTABILITY OF MD/DE IN THE 02Z-06Z TIME FRAME.

SOME MVFR FOG AND HAZE POSSIBLE  OVERNIGHT WITH A WSHIFT FROM SW
TO LIGHT N AS THE SHOWERS AND TSTMS END.

SUNDAY...VFR SCT-BKN AOA 4000 FT. SCT SHOWERS AND TSTMS EXPECTED...
MAINLY VCNTY KPHL SOUTHWARD IN WEAK SHEARED ENVIRONMENT WHICH
MEANS BRIEF IFR CONDS IN ANY TSTMS AND A POSSIBLE G30KT.

OUTLOOK...
SUNDAY NIGHT THROUGH THURSDAY...MAINLY VFR WITH LATE NIGHT AND
EARLY MORNING VISIBILITY RESTRICTIONS POSSIBLE EACH DAY. ALSO,
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY, MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE SHOWERS AND
THUNDERSTORMS MAY BE ACCOMPANIED BY LOW CEILINGS AND REDUCED
VISIBILITY.

&&

.MARINE...
OVERNIGHT...WILL PROBABLY CANCEL SCA AT 930 PM PENDING NO FURTHER
RISK OF ATLC WATERS SLY FETCH DRIVEN SEAS TO 5 FT OR ANY GUSTS
OVER 22 KT...EXCEPT FOR A POSSIBLE SMW GUST IN A TSTM.

NO SCA EXPECTED SUNDAY IN A VERY LIGHT WIND FLOW. HAZY S NJ AND DE
WATERS AND POSSIBLE AFTN TSTM WITH GUST 30 KT.

OUTLOOK...
A SURFACE FRONT IS EXPECTED TO MEANDER OVER OR NEAR THE COASTAL
WATERS OF NEW JERSEY AND DELAWARE FROM SUNDAY NIGHT THROUGH MONDAY
NIGHT BEFORE LIFTING TO THE NORTH ON TUESDAY. ANOTHER FRONTAL
BOUNDARY FROM THE NORTHWEST IS EXPECTED TO ARRIVE AROUND WEDNESDAY
NIGHT. WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW THE SMALL
CRAFT ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.RIP CURRENTS...
WITH WAVE HEIGHTS BUILDING INTO THE 4 TO 5 FEET RANGE ON OUR
OCEAN WATERS IN THE SOUTHERLY SWELL TODAY, THERE IS A MODERATE
RISK OF RIP CURRENTS ALONG THE NEW JERSEY SHORE. OUR LOCAL
CALCULATIONS CONTINUE TO GIVE THE DELAWARE BEACHES A LOW RISK FOR
TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...IOVINO/DRAG 745
NEAR TERM...DRAG/MIKETTA 745
SHORT TERM...MIKETTA
LONG TERM...IOVINO
AVIATION...DRAG/IOVINO/MIKETTA 745
MARINE...DRAG/IOVINO/MIKETTA 745
RIP CURRENTS...
Hazardous weather outlook, Jul 20, 6:53 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 PM EDT SAT JUL 20 2013

NJZ001-007>009-PAZ054-055-060>062-101-103-105-212300-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-212300-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS,
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ010-012-013-020-027-212300-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THUNDERSTORMS EARLY THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ016-021>023-212300-
SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-212300-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-212300-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-212300-
DELAWARE BEACHES-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-212300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
653 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS AND
FREQUENT CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY
WINDS, MAINLY SOUTH OF GREAT EGG INLET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 20, 8:56 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT SAT JUL 20 2013

DEZ001-MDZ008-210200-
CECIL MD-NEW CASTLE DE-
856 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CECIL AND CENTRAL NEW
CASTLE COUNTIES...

AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHARLESTOWN...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR HOLLYWOOD BEACH AROUND 910 PM...
CHESAPEAKE CITY AROUND 920 PM...
MOUNT PLEASANT AROUND 930 PM...
SAINT GEORGES AROUND 940 PM...
 DELAWARE CITY AROUND 950 PM.

LAT...LON 3966 7556 3962 7560 3959 7559 3964 7557
      3963 7556 3957 7556 3951 7555 3947 7559
      3946 7601 3952 7599 3954 7603 3958 7604

FORECASTER: HEAVENER
Local storm report, Jul 20, 9:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
902 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.87N  75.24W
07/20/2013  M53 MPH          PHILADELPHIA       PA   ASOS

&&

EVENT NUMBER PHI1300292

WD
Local storm report, Jul 20, 9:09 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
909 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     WOODBURY                39.84N  75.15W
07/20/2013  M52 MPH          GLOUCESTER         NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1300293

WD
Local storm report, Jul 20, 9:12 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.87N  75.24W
07/20/2013  M66 MPH          PHILADELPHIA       PA   ASOS

&&

EVENT NUMBER PHI1300294

WD
Special weather statement, Jul 20, 9:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 PM EDT SAT JUL 20 2013

NJZ020-026-210145-
COASTAL OCEAN NJ-OCEAN NJ-
913 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN COUNTY...

AT 912 PM EDT...A STRONG THUNDERSTORM WAS NEAR OCEAN ACRES...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR BARNEGAT AROUND 920 PM...
WARETOWN AROUND 930 PM...
BARNEGAT LIGHT AROUND 940 PM.

LAT...LON 3970 7413 3970 7431 3981 7431 3982 7416
      3975 7418 3972 7415 3974 7414 3977 7415
      3978 7413 3980 7413 3982 7410 3982 7408
      3977 7408

FORECASTER: HEAVENER
Special weather statement, Jul 20, 9:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
944 PM EDT SAT JUL 20 2013

DEZ001-002-MDZ008-012-210245-
CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-
944 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENT...NORTHWESTERN
KENT...SOUTHEASTERN CECIL AND SOUTHERN NEW CASTLE COUNTIES...

AT 942 PM EDT...A STRONG THUNDERSTORM WAS NEAR BETTERTON...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR KENNEDYVILLE AROUND 950 PM...
GALENA AROUND 1000 PM...
SASSAFRAS AROUND 1010 PM...
TOWNSEND AROUND 1020 PM...
CHAMBERSVILLE AROUND 1030 PM...
PORT PENN AROUND 1040 PM.

LAT...LON 3938 7611 3938 7606 3944 7600 3946 7601
      3952 7555 3947 7558 3942 7553 3936 7549
      3928 7547 3925 7583 3926 7587 3925 7588
      3925 7598 3923 7603 3921 7618 3932 7620

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:33 PM EDTSpecial Weather StatementPHICamden57 min
Jul 20, 8:39 PM EDTSpecial Weather StatementPHICamden66 min
Jul 20, 8:49 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester56 min
Jul 20, 9:13 PM EDTSpecial Weather StatementPHIOcean32 min
Jul 20, 9:38 PM EDTSevere Thunderstorm WarningPHIBurlington67 min
Jul 20, 9:51 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean54 min
Jul 20, 9:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden61 min
Jul 20, 10:07 PM EDTSpecial Marine WarningPHI83 min
Jul 20, 10:46 PM EDTSpecial Weather StatementPHIBurlington59 min
Jul 20, 10:52 PM EDTSpecial Weather StatementPHIAtlantic53 min
Jul 20, 11:10 PM EDTSpecial Marine WarningPHI95 min
Jul 21, 3:10 PM EDTSpecial Weather StatementPHIOcean65 min
Jul 21, 3:17 PM EDTCoastal Flood AdvisoryPHIMiddlesex, Monmouth, Ocean6 hr
Jul 21, 3:44 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem2 hr
Jul 21, 4:16 PM EDTSpecial Weather StatementPHIBurlington89 min
Jul 21, 4:20 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 4:44 PM EDTSpecial Weather StatementPHIBurlington61 min
Jul 21, 5:03 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 5:18 PM EDTSevere Thunderstorm WarningPHIBurlington57 min
Jul 21, 5:28 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 5:52 PM EDTSpecial Weather StatementPHIOcean53 min
Jul 21, 6:20 PM EDTSpecial Weather StatementPHIAtlantic55 min
Jul 21, 6:33 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean3 hr
Jul 21, 7:02 PM EDTSpecial Weather StatementPHIAtlantic88 min
Jul 21, 7:04 PM EDTSpecial Marine WarningPHI56 min
Jul 21, 7:25 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington3 hr
Jul 20, 8:56 PM EDTSpecial Weather StatementPHINew Castle64 min
Jul 20, 10:17 PM EDTSevere Thunderstorm WarningPHIKent, New Castle58 min
Jul 20, 10:55 PM EDTAreal Flood AdvisoryPHINew Castle3 hr
Jul 21, 3:17 PM EDTSpecial Weather StatementPHISussex58 min
Jul 21, 4:25 PM EDTSpecial Weather StatementPHISussex95 min
Jul 21, 4:50 PM EDTFlash Flood WarningPHISussex4 hr
Jul 21, 4:58 PM EDTAreal Flood AdvisoryPHIKent3 hr
Jul 21, 5:45 PM EDTSpecial Weather StatementPHISussex60 min
Jul 21, 6:28 PM EDTAreal Flood AdvisoryPHIKent, Sussex3 hr
Jul 20, 11:25 PM EDTSpecial Weather StatementPHIKent65 min
Jul 21, 4:35 PM EDTSpecial Weather StatementPHIKent, Queen Anne's85 min
Jul 21, 4:36 PM EDTSpecial Weather StatementPHIKent, Queen Anne's84 min

Nearby

Special Weather Statements in Maryland, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.